Alert archive / Georgia / River Flood Warnings in 2011

River Flood Warning 18, NWS Atlanta, GA

March 9, 2011Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 9, 2011, 10:39 AM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Mar 10, 2011, 5:54 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 10:39 AM EST (15:39 UTC)
In effect from
Mar 10, 2011, 5:54 PM EST
Expired
Mar 9, 2011, 9:53 PM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 11.46 ft at Mar 10, 2011, 9:00 PM EST.

actionminormoderate101503/0903/1003/11
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS42 KFFC 091539
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 AM EST WED MAR 9 2011

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC313-100539-
/O.NEW.KFFC.FL.W.0015.110309T1539Z-000000T0000Z/
/CHCG1.1.ER.110309T1445Z.110309T1445Z.000000T0000Z.UU/
1039 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 1015 AM TODAY THE STAGE WAS 14.1 FEET...AND RISING. 
* FLOOD STAGE IS 16 FEET. 
* MINOR FLOODING IS FORECAST.
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.

$$

GAC117-121-100539-
/O.NEW.KFFC.FL.W.0016.110309T2300Z-110311T1920Z/
/APHG1.1.ER.110309T2300Z.110311T0000Z.110311T1320Z.NO/
1039 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS EVENING UNTIL FRIDAY AFTERNOON.
* AT 930 AM TODAY THE STAGE WAS 3.1 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 8.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE ON FRIDAY.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK. ADDITIONAL PORTIONS OF THE 
  BIG CREEK GREENWAY HAVE MINOR FLOODING...WHICH RESULTS IN RESIDENTS
  NOT BEING ABLE TO USE THE WALKING AND BIKING PATHS. 

$$

GAC135-100539-
/O.NEW.KFFC.FL.W.0017.110310T0120Z-110310T2200Z/
/SWEG1.1.ER.110310T0120Z.110310T0600Z.110310T1600Z.NO/
1039 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SUWANEE CREEK NEAR SUWANEE.
* FROM THIS EVENING UNTIL THURSDAY AFTERNOON.
* AT 10 AM TODAY THE STAGE WAS 1.8 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 8.7 FEET BY AFTER MIDNIGHT. THE CREEK WILL FALL BELOW
  FLOOD STAGE BY THURSDAY.
* AT 9 FEET...SUWANEE CREEK GREENWAY FLOODS. 

$$

GAC059-133-219-100539-
/O.NEW.KFFC.FL.W.0018.110310T2254Z-110312T1540Z/
/PNFG1.1.ER.110310T2254Z.110311T1800Z.110312T0940Z.NO/
1039 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD.
* FROM THURSDAY UNTIL SATURDAY MORNING.
* AT 930 AM TODAY THE STAGE WAS 7.4 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY FRIDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER...
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 
  BRIDGE.

$$
1 follow-up statement
993 
WGUS82 KFFC 100253
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EST WED MAR 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY 

  OOSTANAULA RIVER NEAR CALHOUN AFFECTING FLOYD AND GORDON COUNTIES 

  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY 

  TALLAPOOSA RIVER NEAR TALLAPOOSA AFFECTING HARALSON COUNTY 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC047-TNC065-101653-
/O.CON.KFFC.FL.W.0014.000000T0000Z-000000T0000Z/
/WCKG1.1.ER.110309T1415Z.110309T1415Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF 
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM
  AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.

$$

GAC083-TNC065-101653-
/O.EXT.KFFC.FL.W.0012.000000T0000Z-110310T1824Z/
/ENGG1.1.ER.110309T1228Z.110309T1945Z.110310T1224Z.UU/
953 PM EST WED MAR 9 2011

...FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THURSDAY AFTERNOON. 
* AT 9 PM WEDNESDAY THE STAGE WAS 15 FEET AND SLOWLY FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO FALL BELOW
  FLOOD STAGE BY MID TO LATE THURSDAY MORNING.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

$$

GAC213-313-101653-
/O.CON.KFFC.FL.W.0022.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.110309T2030Z.110309T2030Z.000000T0000Z.NO/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 11.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.

$$

GAC313-101653-
/O.CON.KFFC.FL.W.0015.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.110309T1445Z.110310T0145Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 17.7 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 16 FEET. 
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS 
  UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE.

$$

GAC055-101653-
/O.CON.KFFC.FL.W.0013.000000T0000Z-000000T0000Z/
/SUMG1.1.ER.110309T1315Z.110310T0130Z.000000T0000Z.NO/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHATTOOGA RIVER NEAR SUMMERVILLE
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 15.8 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 14 FEET. 
* AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO 
  THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON U.S. HIGHWAY 27 OR MARTHA BERRY HIGHWAY. 

$$

GAC115-129-101653-
/O.CON.KFFC.FL.W.0021.000000T0000Z-000000T0000Z/
/CALG1.1.ER.110309T2000Z.110310T0145Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE OOSTANAULA RIVER NEAR CALHOUN
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 20.7 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 20 FEET. 
* AT 20 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS.

$$

GAC115-101653-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.110309T2145Z.110310T0145Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 19.8 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 19 FEET. 
* AT 19 FEET...MINOR FLOODING OF WOODLANDS...FIELDS AND PASTURES 
  BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD
  DALTON ROAD.

$$

GAC143-101652-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.110310T0000Z.110310T0100Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER NEAR TALLAPOOSA
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 16.4 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD BY THURSDAY AFTERNOON.

$$

GAC233-100755-
/O.EXT.KFFC.FL.W.0020.000000T0000Z-110310T0755Z/
/CTWG1.1.ER.110309T2027Z.110309T2330Z.110310T0155Z.NO/
953 PM EST WED MAR 9 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CEDAR CREEK NEAR CEDARTOWN
* UNTIL LATE TONIGHT. 
* AT 8 PM WEDNESDAY THE STAGE WAS 15.3 FEET AND SLOWLY FALLING.
* MINOR FLOODING WILL CONTINUE THROUGH THE EVENING. 
* FLOOD STAGE IS 15 FEET. 
* THE CREEK WILL FALL BELOW FLOOD STAGE BY LATE THIS EVENING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD 
  BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON
  OLD ESOM HILL LOOP.

$$

GAC117-101652-
/O.CON.KFFC.FL.W.0019.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.110309T1724Z.110310T0145Z.000000T0000Z.UU/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 8.1 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 6 FEET. 
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.

$$

GAC117-121-101652-
/O.EXT.KFFC.FL.W.0016.000000T0000Z-110311T1436Z/
/APHG1.1.ER.110309T1954Z.110311T0000Z.110311T0836Z.NO/
953 PM EST WED MAR 9 2011

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL FRIDAY MORNING. 
* AT 8 PM WEDNESDAY THE STAGE WAS 7.3 FEET AND SLOWLY RISING.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 7 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 8.0 FEET BY THURSDAY 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK. ADDITIONAL PORTIONS OF THE 
  BIG CREEK GREENWAY HAVE MINOR FLOODING...WHICH RESULTS IN RESIDENTS
  NOT BEING ABLE TO USE THE WALKING AND BIKING PATHS. 

$$

GAC135-100323-
/O.CAN.KFFC.FL.W.0017.000000T0000Z-110310T2200Z/
/SWEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL FUTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 5.5 FEET AND FALLING.
* FLOOD STAGE IS 8 FEET. 
* THE CREEK WILL CONTINUE TO FALL AND MINOR FLOODING IS NO LONGER
  EXPECTED.

$$

GAC059-133-219-100323-
/O.CAN.KFFC.FL.W.0018.000000T0000Z-110312T1540Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 PM EST WED MAR 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR PENFIELD
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 7.8 FEET AND RISING.
* FLOOD STAGE IS 13 FEET.
* THE RIVER IS EXPECTED TO CREST JUST BELOW FLOOD STAGE BY EARLY
  FRIDAY MORNING...THEN BEGIN A SLOW FALL. 
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:28 AM EST, 11 minutes earlier.

Area forecast discussion, Mar 9, 10:28 AM EST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 AM EST WED MAR 9 2011

.UPDATE...
RAIN AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA. LINE
OF HEAVIEST RAINFALL MOVING THROUGH NORTHEAST GEORGIA AND BEGINNING
TO MOVE INTO WEST CENTRAL GEORGIA. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT STILL BACK ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE
WARM FRONT LIFTING ACROSS NORTH GEORGIA AND THE SFC LOW TRACKING
TOWARD THE GREAT LAKES REGION. HAVE ALREADY ISSUED SOME FLOOD
WARNING ACROSS NORTH GEORGIA AND EXPECT ADDITIONAL FLOODING.
ALTHOUGH NAM SHOWS 40 TO 50KTS OF 0 TO 1 KM SHEAR THIS AFTERNOON
AND SPC ANALYSIS SHOWS 50 TO 60KTS ACROSS NORTH GEORGIA THIS
MORNING...WE ARE LACKING THE INSTABILITY THIS MORNING. HIGHEST
CAPE VALUES ARE ALONG THE GULF COAST. 12Z NAM SHOWS 500 TO 800
J/KG OF MUCAPE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN
PORTION OF THE CWA WHILE THE 06Z GFS SHOWS 500 TO 600 J/KG. THE
SEVERE WEATHER ELEMENTS EXIST WITH THE BEST CHANCES ACROSS THE
SOUTHERN PORTION OF THE CWA...HOWEVER THE TIMING BETWEEN THE BEST
SHEAR AND CAPE IS SHIFTED. SEEMS LIKE THE BEST INSTABILITY WILL
MOVE ACROSS THE CWA BEHIND THE MAIN PRECIP AREA WHEREAS THE BEST
SHEAR IS ALREADY MOVING ACROSS NORTH GEORGIA.

FORECAST IS ON TRACK IN TERMS ON POPS AND SKY GRIDS. HOURLY
FORECAST TEMPS WERE ABOUT 5 DEGREES TOO COLD ACROSS WEST CENTRAL
GEORGIA AND THUS MADE SOME SLIGHT ADJUSTMENTS TO ACCOUNT FOR
HOURLY TRENDS. BASED ON THIS...INCREASED MAX TEMPS A DEGREE OR TWO
ACROSS THE SOUTHERN PORTION OF THE CWA.

11

&&

.PREV DISCUSSION... /ISSUED 635 AM EST WED MAR 9 2011/

SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO
MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY
TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK
FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A
CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS
WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING
LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE
POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70
KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS
MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE.

UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL
FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED
ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST
SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL
FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN
OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES
RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE
COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10
DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY
NIGHT.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE
MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR
LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE
RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN
UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE
UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR
TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA
WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES
START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL.

HYDROLOGY...
WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA
WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE
AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND
STREAMS.

AVIATION...
12Z UPDATE...
PRECIP WILL BE SPREADING ACROSS GEORGIA TODAY. CEILINGS SHOULD LOWER
TO IFR IN RAIN BY 14Z ACROSS NORTH GEORGIA...AFTER 16Z ACROSS
CENTRAL. IFR CONDITIONS IN RAIN SHOULD CONTINUE THROUGH THE EVENING.
BEST CHANCE FOR CONVECTION WILL BE AFTER 15Z AND INTO THE AFTERNOON
AND EARLY EVENING WEDNESDAY. WINDS EAST TO SOUTHEAST 10 TO 15KT WITH
SOME GUSTS THROUGH 00Z THURSDAY...BECOMING WEST TO SOUTHWEST AFTER
THAT. FRONTAL PASSAGE AROUND 03Z FOR ATL AREA AND 06Z AND AFTER
CSG/MCN/AHN.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  50  56  35 / 100 100  20   5
ATLANTA         64  47  51  34 / 100  70  10   0
BLAIRSVILLE     50  45  47  30 / 100  80  30  20
CARTERSVILLE    60  44  49  33 / 100  70  20   0
COLUMBUS        71  51  57  37 / 100  90  10   0
GAINESVILLE     57  47  52  34 / 100  80  20   5
MACON           71  53  57  34 / 100 100  20   0
ROME            59  45  49  34 / 100  60  30   5
PEACHTREE CITY  65  47  52  33 / 100  70  10   0
VIDALIA         76  61  64  40 / 100 100  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&
Hazardous weather outlook, Mar 9, 5:38 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EST WED MAR 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA
TODAY AND TONIGHT WITH ISOLATED SEVERE POSSIBLE OVER CENTRAL
GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED OVER NORTH
GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT WAS APPROACHING THE MISSISSIPPI RIVER THIS
MORNING. RAIN AND A FEW THUNDERSTORMS DEVELOPING AHEAD OF THIS
FRONT WILL SPREAD OVER GEORGIA TODAY AND TONIGHT. THIS FRONT WILL
PUSH THROUGH GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED
MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE
MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY.

.DISCUSSION...
A STRONG STORM SYSTEM WAS DEVELOPING IN THE LOWER MISSISSIPPI
VALLEY THIS MORNING. ABUNDANT GULF MOISTURE WAS STREAMING
NORTHWARD AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT
COMBINED WITH MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM
DEVELOPMENT...WITH ISOLATED SEVERE POSSIBLE MAINLY CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED
WITH SOME FLOODING POSSIBLE OVER NORTH GEORGIA TODAY. THE HIGHER
ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG
GUSTY WINDS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR
POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.

In the hours before

Special weather statement, Mar 9, 9:45 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED MAR 9 2011

GAZ030>032-041>044-052-053-066-067-091545-
945 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
TROUP...POLK...PAULDING...MERIWETHER...CARROLL...COBB...COWETA...
DOUGLAS...HARALSON...HEARD AND FULTON COUNTIES UNTIL 1045 AM EST...

AT 935 AM EST/835 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM TAYLORSVILLE TO BUCHANAN TO
WARESVILLE...MOVING EAST AT 30 MPH.

WINDS GUSTS TO 35 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS AS THEY MOVE ACROSS...TROUP...POLK...PAULDING...
.MERIWETHER...CARROLL ...COBB...COWETA...DOUGLAS...HARALSON...HEARD
AND FULTON COUNTIES...INCLUDING AREAS AROUND EPHESUS...BLACKJACK
MOUNTAIN...BOWDON...MOUNT ZION...BRASWELL...YORKVILLE...EUBANK
LAKE...WACO...BUCHANAN...ANTIOCH...FISH CREEK...VAN
WERT...ROCKMART...ARAGON AND FROLONA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 10:16 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EST WED MAR 9 2011

GAZ069-078-079-089>091-102-103-091615-
1016 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES UNTIL 1115 AM EST...

AT 1009 AM EST/909 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM WHITESVILLE-PINE LAKE TO 23 MILES
WEST OF OMAHA...MOVING EAST AT 35 MPH.

WIND GUSTS UP 40 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES...INCLUDING AREAS AROUND LAKE HARDING
...WHITESVILLE-PINE LAKE...GOAT ROCK LAKE...MOUNTAIN HILL...PINE
MOUNTAIN-CALLAWAY GARDENS...GREEN ISLAND HILLS...MULBERRY
GROVE...HAMILTON...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...AVONDALE...COLUMBUS...PINE MOUNTAIN VALLEY AND FORTSON.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:13 AM ESTWind AdvisoryFFCChattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more12 hr
Mar 9, 6:38 AM ESTRiver Flood WarningFFCDade43 hr
Mar 9, 8:49 AM ESTRiver Flood WarningFFCChattooga6 days
Mar 9, 9:24 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Mar 9, 9:35 AM ESTRiver Flood WarningFFCCatoosa59 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCWhitfield3 days
Mar 9, 10:39 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCGwinnett11 hr
Mar 9, 10:58 AM ESTFlash Flood WarningFFCBartow, Gordon5 hr
Mar 9, 11:28 AM ESTAreal Flood WarningFFCCatoosa7 hr
Mar 9, 1:11 PM ESTRiver Flood WarningFFCForsyth20 hr
Mar 9, 1:27 PM ESTSevere Thunderstorm WarningFFCCrisp, Sumter48 min
Mar 9, 1:54 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski51 min
Mar 9, 2:16 PM ESTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox44 min
Mar 9, 2:44 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler46 min
Mar 9, 2:57 PM ESTSevere Thunderstorm WarningFFCDodge, Montgomery, Telfair, Wheeler48 min
Mar 9, 3:03 PM ESTRiver Flood WarningFFCPolk8 hr
Mar 9, 3:17 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Mar 9, 3:24 PM ESTSevere Thunderstorm WarningFFCEmanuel, Treutlen51 min
Mar 9, 3:27 PM ESTRiver Flood WarningFFCFloyd, Gordon4 days
Mar 9, 3:34 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs41 min
Mar 9, 3:46 PM ESTRiver Flood WarningFFCMurray, Whitfield51 hr
Mar 9, 5:59 PM ESTRiver Flood WarningFFCFloyd56 hr

Nearby

River Flood Warnings in Georgia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.